Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had intercourse. Having continuous heavy bleeding. Due to IUD?

Hi there, I had my period the last week of novermber(normal). On my birthday the 1st of december my boyfirend and I had intercourse. The next day it was like I had started my period again a light flow which lasted 5 days ending on the 7th. The 8th and the 9th nothing, on the 10th we had intercourse again. The next day on the 11th I started bleeding heavier again but much more then the previouse week. 12th heavy, 13th heavy- I left work early to go talk to a doctor. I explained what was going on, I also informed doc I have IUD . I have had IUD for about 4 years now no problems. I am aware about 5 years is max time to have IUD. Doc told me to take Cyclokapron 10pills total over course of five days. I have taken a total of three pills, so far I am bleeding the same (heavy)no change. Can they give me pelvic exam or pap test while I am bleeding?, I feel it is not my period, I have a feeling it is my IUD, perhaps it has moved and caused some tear or something to that matter. My ultrasound is not until January the 4th. I am worried about bleeding too much, anything I should be doing while I bleed this heavy for a few more weeks? My next period is due in about another week as well I will be losing more blood then too.
Asked On : Tue, 18 Dec 2012
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
Thanks for consulting us.
Usually we avoid pelvic examination during periods, but you are facing is irregular heavy bleeding. You MUST have a pelvic examination & an ultrasound to have a look at your genital tract.
This will also confirm the location of IUCD. Please do a blood pregnancy test meanwhile to exclude this possibility & then you may discuss with your doctor to give you some birth control pills or progesterone to stop your bleeding.
Also take some iron & multivitamin formulation to prevent anemia.
Hope you get well soon.
Take care.
Answered: Thu, 24 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor